Alert archive / Nebraska / River Flood Advisories in 2015

River Flood Advisory 9, NWS North Platte, NE

June 25, 2015Garden County, Nebraska

NWS North Platte, NE issued this river flood advisory at Jun 25, 2015, 8:04 PM MDT for Garden County, Nebraska. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2015, 8:04 PM MDT (02:04 UTC)
Expired
Jun 27, 2015, 7:58 AM MDT
In force
36 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Garden County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lisco (LSON1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
6 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood advisory went out at Jun 25, 5:56 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 25, 5:56 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT THU JUN 25 2015

.UPDATE...
ISSUED AT 654 PM CDT THU JUN 25 2015

WE HAVE UPDATED THE FORECAST PACKAGE TO REFLECT CURRENT RADAR AND
PROJECTED SHORT TERM TRENDS. THE CHANGES HAVE BEEN MINOR.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 255 PM CDT THU JUN 25 2015

SHORTWAVE ALOFT MOVING EAST ACROSS NORTHERN WYOMING AND SOUTHERN
MONTANA...WITH LARGE SCALE FORCING AHEAD OF THE FEATURE AIDING IN
THUNDERSTORM DEVELOPMENT ACROSS THE NORTHERN PANHANDLE OF NEBRASKA
THIS AFTERNOON. HI-RES MODELS AGREE TO SOME EXTENT THAT THESE STORMS
WILL GROW UPSCALE INTO A BOWING SEGMENT/MCS AS THEY MOVE SOUTHEAST
INTO A FAIRLY UNSTABLE AND INCREASINGLY UNCAPPED ENVIRONMENT ACROSS
WESTERN INTO SOUTHWEST NEBRASKA. BEHIND THIS INITIAL ACTIVITY...MORE
SCATTERED ELEVATED ACTIVITY IS EXPECTED TO PERSIST THROUGH THE
EVENING HOURS. OVERALL...ACTIVITY WILL BEGIN TO WIND DOWN AFTER
MIDNIGHT AS SHORTWAVE CROSSES THE DAKOTAS AND HEADS FOR MINNESOTA.

UPPER LEVEL RIDGING WILL BE EXPANDING ACROSS THE INTERMOUNTAIN WEST
FRIDAY...WITH OUR AREA ON THE EASTERN FRINGE OF THE RIDGE. THIS
SHOULD BRING MAINLY DRY CONDITIONS BY FRIDAY AFTERNOON...WITH
SLIGHTLY BELOW AVERAGE HIGHS IN THE UPPER 70S TO NEAR 80
DEGREES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 255 PM CDT THU JUN 25 2015

SYNOPTIC PATTERN THROUGH THE MID TERM CHARACTERIZED BY A MEAN RIDGE
AXIS ALIGNED ALONG THE ROCKIES AND A TROUGH IN THE EASTERN
STATES...WITH THE HIGH PLAINS IN BETWEEN IN STRONGLY AMPLIFIED
NORTHWEST FLOW ALOFT. AN ANOMALOUS UPPER LOW OVER THE GULF OF AK AND
A SECOND OVER THE HUDSON BAY ALLOWS THE RIDGE TO BUILD IN THE
ROCKIES AND LARGE SCALE SUBSIDENCE ALLOWING MUCH ABOVE AVE TEMPS FOR
THE WEST. THIS UPPER FLOW AND ASSOCIATED HEIGHT RISES IN THE HIGH
PLAINS WILL ALOW THE STATIONARY FRONT THAT HAS BEEN IN THE AREA FOR
THE LAST FEW DAYS TO FINALLY PUSH SOUTH OF THE AREA LEAVING A DRY
FCST IN PLACE FOR THE WEEKEND.

STRONG PV ANOMALY MOVING INTO THE PAC NW IS ABLE TO HAVE SOME SUCCESS
IN BREAKING DOWN THE UPPER RIDGE IN THE WEST...THOUGH LONG RANGE
MODELS ARE IN DISAGREEMENT ON JUST HOW THIS OCCURS. THE GENERAL
CONCENSUS THOUGH IS THAT THIS UPPER PV ANOMALY TOPS THE RIDGE AND
WITH THE RESULTING ZONAL FLOW ALOFT OVER SRN CANADA SFC LOW PRESSURE
DEVELOPS IN THE LEE OF THE ROCKIES IN SASKATCHEWAN AND DROPS SEWD
INTO THE UPPER MIDWEST BY MID WEEK. HOWEVER...AGAIN DETERMINISTIC
MODELS ARE SIGNIFICANTLY DIFFERENT IN HOW THEY HANDLE THIS SCENARIO.
AS FRONT PASSES THROUGH THE AREA MID WEEK TSRA CHANCES INCREASE. SVR
CHANCES ARE HARD TO DEFINE AT THIS POINT DUE TO A LACK OF
CONSISTENCY/AGREEMENT IN THE MODELS. A COOL DOWN LOOKS LIKELY FOR
THE END OF THE PERIOD.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 654 PM CDT THU JUN 25 2015

WITH TWO OR MORE THUNDERSTORM COMPLEXES COMING ACROSS CENTRAL AND
WESTERN NEBRASKA...IT IS DIFFICULT TO FIX THE TIMING OF THE
THUNDERSTORMS. CURRENT INDICATIONS ARE THAT THE COMPLEX IN CENTRAL
NEBRASKA WILL PASS JUST NORTH OF BBW. A SECOND LINE OF
THUNDERSTORMS...NOW WEST OF VTN AND NORTH OF MHN WILL MOVE THROUGH
IN THE NORTH THIS EVENING AND CENTRAL AND SOUTHWEST NEBRASKA LATE
TONIGHT. AFTER THE STORMS PASS...LOW STRATUS WILL FORM FROM THE
RESIDUAL MOISTURE. THE PROBABILITY OF CEILINGS BELOW 1000 FEET AGL
IS LESS THAN 30 PERCENT...SO THE TERMINAL FORECASTS FOR LBF AND VTN
WILL REFLECT THAT UNCERTAINTY AND INCLUDE CEILINGS JUST ABOVE 1000
FEET AGL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SPRINGER
SHORT TERM...TAYLOR
LONG TERM...JWS
AVIATION...SPRINGER
Hazardous weather outlook, Jun 25, 3:06 PM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CDT THU JUN 25 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-262115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
406 PM CDT THU JUN 25 2015 /306 PM MDT THU JUN 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT...MAINLY WEST OF A LINE FROM VALENTINE TO NORTH PLATTE
TO CURTIS. A MARGINAL TO SLIGHT RISK FOR SEVERE THUNDERSTORMS
EXISTS ACROSS MUCH OF THE REST OF NORTH CENTRAL NEBRASKA.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST
ACROSS THE AREA TODAY AND TONIGHT. WITH PLENTY OF MOISTURE AND AN
UNSTABLE ATMOSPHERE IN PLACE...THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE SOUTHEAST FROM THE PANHANDLE INTO THE SANDHILLS
AND PORTIONS OF SOUTHWEST NEBRASKA. THE THUNDERSTORMS ARE EXPECTED
TO CONGEAL INTO ONE OR TWO CONVECTIVE SYSTEMS BY LATE
EVENING...MOVING SOUTHEAST ACROSS THE AREA.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AS WELL AS
LARGE HAIL...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING...THOUGH SEVERE
WEATHER IS NOT EXPECTED.

AFTER A MAINLY DRY WEEKEND...THUNDERSTORMS RETURN TO THE FORECAST
TUESDAY NIGHT THROUGH THURSDAY. ALTHOUGH THE POTENTIAL FOR STRONG
THUNDERSTORMS EXISTS...IT IS DIFFICULT TO DETERMINE THE EXTENT OF
SEVERE WEATHER POTENTIAL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

In the hours before

Local storm report, Jun 25, 7:31 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
831 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     LEWELLEN                41.33N 102.14W
06/25/2015  E75 MPH          GARDEN             NE   PUBLIC

            6-8 INCH TREE BRANCHES SNAPPED OFF HEALTHY TREES.

&&

SBAKER
Local storm report, Jun 25, 7:33 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     LEWELLEN                41.33N 102.14W
06/25/2015  E75.00 MPH       GARDEN             NE   PUBLIC

            6-8 INCH TREE BRANCHES SNAPPED OFF HEALTHY TREES.

&&

SBAKER
Local storm report, Jun 25, 7:37 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
837 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND GST     CHAPPELL                41.09N 102.47W
06/25/2015  E60 MPH          DEUEL              NE   911 CALL CENTER

&&

SNIVELY
Special weather statement, Jun 25, 7:58 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM MDT THU JUN 25 2015

NEZ057-058-260245-
KEITH NE-PERKINS NE-
758 PM MDT THU JUN 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS AND SOUTHWESTERN KEITH
COUNTIES UNTIL 845 PM MDT...

AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BRULE...OR 10 MILES
SOUTHWEST OF OGALLALA...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT...
  VENANGO...
  BRANDON...
  MADRID...
  ELSIE...
  WILD HORSE SPRING...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 137.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 54 AND 86.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MASEK
Local storm report, Jun 25, 8:01 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     TSTM WND GST     VENANGO                 40.76N 102.04W
06/25/2015  E60 MPH          PERKINS            NE   FIRE DEPT/RESCUE

&&

MARTIN
Local storm report, Jun 25, 8:02 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     LEWELLEN                41.33N 102.14W
06/25/2015  E60 MPH          GARDEN             NE   PUBLIC

            3-4INCH TREE BRANCHES BROKEN, HEALTHY TREES.

&&

SBAKER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:24 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant51 min
Jun 25, 7:05 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith, Lincoln, McPherson55 min
Jun 25, 7:20 PM MDTSevere Thunderstorm WarningLBFDeuel40 min
Jun 25, 8:04 PM MDTSevere Thunderstorm WarningLBFChase, Perkins41 min
Jun 25, 8:43 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Perkins47 min

Nearby

River Flood Advisories in Nebraska, 2015Every river flood advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.